Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Nexium Fractures: Err on the Side of Concern

. By
Little Rock, ARKen hasn’t suffered a Nexium fracture but he is concerned, having taken the Proton Pump Inhibitor (PPI) for 15 years, and having read about countless Nexium bone injury lawsuits. (More than 1,000 Nexium lawsuits last December 2012 were centralized into an MDL in the US District Court for the Central District of California.)

“I think attorneys know more about Nexium side effects than doctors in some instances and of course that depends upon whether you are the defense lawyer or the prosecutor,” says Ken, laughing. Of course Ken knows that Nexium fracture risk is no laughing matter and it is a possibility, especially because the chances of developing pump inhibitor side effects such as Nexium hip fracture often increase if you’ve taken the medication for any length of time.

Ken, age 65, started taking Nexium back in 1997 for heartburn. “It has helped but I’ve tried to stop taking it over the years, which has been a struggle,” he says. Now his insurance won’t cover Nexium so yesterday Ken bought a generic brand, which hasn’t worked in the past but he’s going to try again because he would rather face heartburn than Nexium side effects. But Ken is hopeful that the generic drug will work this time. “I get bad heartburn when I lie down so I try not to eat after 6pm,” he explains, “and I frequently sleep sitting up.

“I have multiple medical issues and I don’t know if they can be directly contributed to Nexium but why take a chance?” adds Ken, who has a heart condition. “I’ve had eight stents and an aorta bypass twice in the past six years. It is frustrating but there are people worse off than me. Still I can’t help think Nexium is to blame, because before I took this med, I was in pretty good shape, although my blood pressure was a bit high.

“Doctors are so reluctant to talk about whether they know of a connection to a medication and adverse events and it is getting worse. It is only recently that I have been reading about fractured bones linked to Nexium - my doctors never mentioned it. Regardless, the research online has gotten me to the point where I quit taking it.

“I filed a complaint with LawyersandSettlements because I want to know what is going on: I cannot get that information from a doctor. In the not-too-distant past, before a doctor prescribed a drug, they would bring out the big blue book, look up the drug and tell you the side effects, but they don’t do that anymore - at least the four doctors I see don’t. They just write a prescription and hand it to you…”

READ ABOUT NEXIUM USE AND INCREASED RISK FOR FRACTURE LAWSUITS

Nexium Use and Increased Risk for Fracture Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Nexium Use and Increased Risk for Fracture claim at no cost or obligation.

READER COMMENTS

Posted by

on
The main problem is I think that doctors prescribe a PPI, but then there is no follow up.
At least that's what happened in my case-a 15 year PPI user.
The difficulty is finding a natural alternative.
Any suggestions would be appreciated.

Posted by

on
HELLO,AS I 'M READING A AD IN MY COMPUTER I CAME ACROSS ABOUT,NEXIUM SIDE EFFECT,I AM GOING THREW A SITUATION RIGHT NOW AND I AM GOING CRAZY AND SCARE,BECAUSE I DON'T KNOW IF MY CONDITION HAS TO DO WITH THIS MEDICINE,I HAVE BEEN TAKEN NEXIUM FOR A FEW YEARS,I REALLY WOULD LIKE TO HAVE A CONSULTATION, THANK YOU;
ALICIA COLON

Posted by

on
I have taken Nexium for years and have severe osteo arthritis and problems with my hips. I believe after reading this that my bone problems are due to taking Nexium and protonix for over 12 years. Before I started taking Nexium I never had hip issues. I have attempted to stop taking it but at times I just cannot deal with the bile reflux. There needs to be a class action lawsuit against the maker of this drug. It should also have a black box warning on it.

Posted by

on
I have osteo porosis, thinning of the bones and at no time did my doctor say anything to me about this side effect of nexium. I haven't had a updated bone scan in 3 years so I'm wondering if this has worsened. I know that I twist my ankles a lot for the past year and this may be the reason. I get emails from your company and saw the post about this matter. Thank you Lisa Tate

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free